Alert archive / Minnesota / River Flood Warnings in 2016

River Flood Warning 59, NWS La Crosse, WI

September 22, 2016Olmsted County, Winona County, Minnesota

NWS La Crosse, WI issued this river flood warning at Sep 22, 2016, 4:07 AM CDT for Olmsted County, Winona County, Minnesota. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Sep 22, 2016, 4:07 AM CDT (09:07 UTC)
Expired
Sep 23, 2016, 5:00 AM CDT
In force
25 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Olmsted County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 75 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fork Whitewater River near Whitewater State Park (WSPM5).

Action stage
12 ft
Minor stage
13.5 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05376100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

895 
WGUS43 KARX 220907
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
National Weather Service La Crosse WI
407 AM CDT THU SEP 22 2016

...Flooding Expected Along the Whitewater River...

.Extremely heavy rainfall overnight is causing rapid rises along the
Whitewater River, and flooding is expected in Whitewater State Park. 

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

MNC109-169-222107-
/O.NEW.KARX.FL.W.0059.160922T0907Z-160923T1000Z/
/WSPM5.1.ER.160922T0833Z.160922T1200Z.160922T1600Z.NO/
407 AM CDT THU SEP 22 2016

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Middle Fork Whitewater River Near Whitewater Park.
* until late tonight.
* At 3:30 AM Thursday the stage was 13.5 feet.
* Flood stage is 13.5 feet.
* Minor flooding is forecast.
* Forecast...Rise to crest near 14.3 feet this morning.

&&
 
LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205

$$

MW
3 follow-up statements
647 
WGUS83 KARX 221107
FLSARX
 
Flood Statement
National Weather Service La Crosse WI
607 AM CDT THU SEP 22 2016

.Heavy rainfall last night is resulting in some flooding across
parts of southeast Minnesota and northern Iowa. Here are the latest
river stages and forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

MNC099-230207-
/O.EXT.KARX.FL.W.0053.160922T1408Z-160924T1536Z/
/LANM5.1.ER.160922T1408Z.160923T0600Z.160923T2136Z.NO/
607 AM CDT THU SEP 22 2016

The Flood Warning continues for
  The Cedar River At Lansing.
* from this morning to Saturday morning...Or until the warning is 
  cancelled.
* At 5:30 AM Thursday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 19.9 feet by Friday morning. 
* Impact...At 18.0 feet...Minor lowland flooding begins.

&&
 
LAT...LON 4385 9298 4378 9293 4372 9295 4372 9297 4385 9304

$$

MNC099-230207-
/O.EXT.KARX.FL.W.0054.160922T2031Z-160924T1635Z/
/ASTM5.2.ER.160922T2031Z.160923T0600Z.160923T2235Z.NO/
607 AM CDT THU SEP 22 2016

The Flood Warning continues for
  The Cedar River At Austin.
* from this afternoon to Saturday morning...Or until the warning is 
  cancelled.
* At 2:00 AM Thursday the stage was 8.8 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by today and continue to rise to 
  near 18.0 feet by Friday morning.
* Impact...At 18.0 feet...Numerous homes and businesses may be 
  threatened by high water.

&&
 
LAT...LON 4372 9295 4361 9297 4361 9299 4368 9299 4372 9297

$$

IAC131-230207-
/O.CON.KARX.FL.W.0061.160922T1730Z-160925T1800Z/
/OSGI4.3.ER.160922T1730Z.160923T0600Z.160925T0000Z.NR/
607 AM CDT THU SEP 22 2016

The Flood Warning continues for
  The Cedar River other Osage.
* from this afternoon to Sunday afternoon...Or until the warning is 
  cancelled.
* At 1:00 AM Thursday the stage was 16.6 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by today and continue to rise to 
  near 26.5 feet by Friday morning. 

&&
 
LAT...LON 4321 9286 4334 9296 4334 9285 4321 9273

$$

IAC067-230207-
/O.CON.KARX.FL.W.0062.160922T1907Z-160926T1648Z/
/CCYI4.3.ER.160922T1907Z.160923T1200Z.160925T2248Z.NO/
607 AM CDT THU SEP 22 2016

The Flood Warning continues for
  The Cedar River At Charles City.
* from this afternoon to Monday morning...Or until the warning is 
  cancelled.
* At 5:30 AM Thursday the stage was 9.6 feet.
* Flood stage is 12.0 feet.
* Major flooding is forecast.
* Forecast...Rise above flood stage by today and continue to rise to 
  near 22.5 feet by Friday morning. 
* Impact...At 21.5 feet...Clark street at Brantingham floods and the 
  Chautauqua Avenue lift station wet well requires sandbagging.

&&
 
LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273

$$

MNC099-230207-
/O.EXT.KARX.FL.W.0055.000000T0000Z-000000T0000Z/
/DOBM5.1.ER.160922T1028Z.160922T1030Z.000000T0000Z.NO/
607 AM CDT THU SEP 22 2016

The Flood Warning continues for
  The Dobbins Creek At Austin 2NE.
* until further notice...Or until the warning is cancelled.
* At 5:30 AM Thursday the stage was 11.5 feet.
* Flood stage is 11.5 feet.
* Minor flooding forecast.
* Forecast...Rise to a crest near 13.5 feet by noon. 

&&
 
LAT...LON 4366 9297 4368 9296 4373 9287 4374 9277 4369 9279

$$

MNC099-230207-
/O.EXT.KARX.FL.W.0056.160922T1102Z-160926T1100Z/
/TRCM5.2.ER.160922T0913Z.160923T1200Z.160925T1700Z.NR/
607 AM CDT THU SEP 22 2016

The Flood Warning continues for
  The Turtle Creek Near Austin 3NW.
* until Monday morning...Or until the warning is cancelled.
* At 5:30 AM Thursday the stage was 11.5 feet.
* Flood stage is 10.5 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 13.9 feet by 
  Friday morning. 

&&
 
LAT...LON 4370 9305 4368 9300 4365 9297 4364 9298 4367 9305

$$

MNC109-169-230207-
/O.CON.KARX.FL.W.0059.000000T0000Z-160923T1000Z/
/WSPM5.1.ER.160922T0833Z.160922T1200Z.160922T1600Z.NO/
607 AM CDT THU SEP 22 2016

The Flood Warning continues for
  The Middle Fork Whitewater River Near Whitewater Park.
* until late tonight...Or until the warning is cancelled.
* At 5:30 AM Thursday the stage was 13.6 feet.
* Flood stage is 13.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 14.3 feet by this
  morning. 

&&
 
LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205

$$

MW
749 
WGUS83 KARX 221254
FLSARX
 
Flood Statement
National Weather Service La Crosse WI
754 AM CDT THU SEP 22 2016

.Heavy rainfall is causing flooding problems. The latest stages and
forecasts are provided below. 

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

MNC099-230354-
/O.EXT.KARX.FL.W.0053.160922T1251Z-160924T1424Z/
/LANM5.1.ER.160922T1042Z.160923T0000Z.160923T2024Z.NO/
754 AM CDT THU SEP 22 2016

The Flood Warning continues for
  The Cedar River At Lansing.
* until Saturday morning...Or until the warning is cancelled.
* At 7:30 AM Thursday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.9 feet by this
  evening. 
* Impact...At 18.0 feet...Minor lowland flooding begins.

&&
 
LAT...LON 4385 9298 4378 9293 4372 9295 4372 9297 4385 9304

$$

MNC099-230354-
/O.CON.KARX.FL.W.0054.160922T2031Z-160924T1635Z/
/ASTM5.2.ER.160922T2031Z.160923T0600Z.160923T2235Z.NO/
754 AM CDT THU SEP 22 2016

The Flood Warning continues for
  The Cedar River At Austin.
* from this afternoon to Saturday morning...Or until the warning is 
  cancelled.
* At 2:00 AM Thursday the stage was 8.8 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by today and continue to rise to 
  near 18.0 feet by Friday morning. 
* Impact...At 18.0 feet...Numerous homes and businesses may be 
  threatened by high water.

&&
 
LAT...LON 4372 9295 4361 9297 4361 9299 4368 9299 4372 9297

$$

IAC131-230354-
/O.EXT.KARX.FL.W.0061.160922T1722Z-160925T1800Z/
/OSGI4.3.ER.160922T1722Z.160923T0600Z.160925T0000Z.NR/
754 AM CDT THU SEP 22 2016

The Flood Warning continues for
  The Cedar River other Osage.
* from this afternoon to Sunday afternoon...Or until the warning is 
  cancelled.
* At 1:00 AM Thursday the stage was 16.6 feet.
* Flood stage is 22.0 feet.
* Record flooding is forecast.
* Forecast...Rise above flood stage by today and continue to rise to 
  near 26.5 feet by Friday morning. 

&&
 
LAT...LON 4321 9286 4334 9296 4334 9285 4321 9273

$$

IAC067-230354-
/O.EXT.KARX.FL.W.0062.160922T1456Z-160926T1648Z/
/CCYI4.3.ER.160922T1456Z.160923T1200Z.160925T2248Z.NO/
754 AM CDT THU SEP 22 2016

The Flood Warning continues for
  The Cedar River At Charles City.
* until Monday morning...Or until the warning is cancelled.
* At 7:30 AM Thursday the stage was 10.9 feet.
* Flood stage is 12.0 feet.
* Major flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 22.5 feet by Friday morning. 
* Impact...At 21.5 feet...Clark street at Brantingham floods and the 
  Chautauqua Avenue lift station wet well requires sandbagging.

&&
 
LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273

$$

MNC099-230354-
/O.EXT.KARX.FL.W.0055.000000T0000Z-160923T2230Z/
/DOBM5.1.ER.160922T1028Z.160922T1800Z.160923T0430Z.NO/
754 AM CDT THU SEP 22 2016

The Flood Warning continues for
  The Dobbins Creek At Austin 2NE.
* until Friday afternoon...Or until the warning is cancelled.
* At 7:30 AM Thursday the stage was 12.0 feet.
* Flood stage is 11.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.0 feet by 
  today. 
  
&&
 
LAT...LON 4366 9297 4368 9296 4373 9287 4374 9277 4369 9279

$$

MNC099-230354-
/O.EXT.KARX.FL.W.0056.000000T0000Z-160926T0700Z/
/TRCM5.3.ER.160922T0913Z.160923T0000Z.160925T1300Z.NR/
754 AM CDT THU SEP 22 2016

The Flood Warning continues for
  The Turtle Creek Near Austin 3NW.
* until late Sunday night...Or until the warning is cancelled.
* At 7:30 AM Thursday the stage was 12.6 feet.
* Flood stage is 10.5 feet.
* Moderate flooding is occurring and Record flooding is forecast.
* Forecast...The river will continue rising to near 15.0 feet by this
  evening. 
* Impact...At 15.0 feet...Flooding begins along the creek outside of 
  Austin.

&&
 
LAT...LON 4370 9305 4368 9300 4365 9297 4364 9298 4367 9305

$$

MNC157-230353-
/O.CON.KARX.FL.W.0064.160923T0156Z-160925T1600Z/
/ZUMM5.1.ER.160923T0156Z.160923T1800Z.160924T2200Z.NO/
754 AM CDT THU SEP 22 2016

The Flood Warning continues for
  The Zumbro River At Zumbro Falls.
* from this evening to Sunday morning...Or until the warning is 
  cancelled.
* At 7:30 AM Thursday the stage was 12.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 23.6 feet by Friday. 
  
&&
 
LAT...LON 4428 9250 4430 9246 4427 9226 4425 9224 4419 9240

$$

MNC109-230353-
/O.EXT.KARX.FL.W.0052.160922T2336Z-160923T1912Z/
/RCHM5.1.ER.160922T2336Z.160923T0000Z.160923T0112Z.NO/
754 AM CDT THU SEP 22 2016

The Flood Warning continues for
  The South Fork Zumbro River At Rochester 37th St.
* from this evening to Friday afternoon...Or until the warning is 
  cancelled.
* At 7:15 AM Thursday the stage was 8.9 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near flood stage by this evening.
  
&&
 
LAT...LON 4415 9249 4401 9248 4401 9244 4413 9243 4415 9245

$$

MNC109-169-230353-
/O.CON.KARX.FL.W.0059.000000T0000Z-160923T1000Z/
/WSPM5.1.ER.160922T0833Z.160922T0945Z.160922T1600Z.NO/
754 AM CDT THU SEP 22 2016

The Flood Warning continues for
  The Middle Fork Whitewater River Near Whitewater Park.
* until late tonight...Or until the warning is cancelled.
* At 7:30 AM Thursday the stage was 13.5 feet.
* Flood stage is 13.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 13.6 feet by this morning. 
  
&&
 
LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205

$$

MW
325 
WGUS83 KARX 221831
FLSARX
 
Flood Statement
National Weather Service La Crosse WI
131 PM CDT THU SEP 22 2016

...Water Levels Receding in the Whitewater State Park Area...

.After cresting overnight above flood stage, water levels remained
rather steady through the morning. But the river is dropping now in
the Whitewater State Park area. 

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

MNC109-169-221901-
/O.CAN.KARX.FL.W.0059.000000T0000Z-160923T1000Z/
/WSPM5.1.ER.160922T0833Z.160922T0945Z.160922T1126Z.NO/
131 PM CDT THU SEP 22 2016

The Flood Warning is cancelled for
  The Middle Fork Whitewater River Near Whitewater Park.
* At 12:30 PM Thursday the stage was 12.8 feet.
* Flood stage is 13.5 feet.
* Forecast...The river will continue to fall.


$$

MW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Sep 22, 12:15 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 22, 12:15 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1215 AM CDT Thu Sep 22 2016

.SHORT TERM...(Today and tonight)
Issued at 415 AM CDT Thu Sep 22 2016

Radar estimates anywhere from 2 to 9 inches of rain fell across
the area on Wednesday. The highest totals were located across
Clark, Floyd, Chickasaw, and Vernon counties. This has resulted
in flash flooding in these areas.

As a short wave trough, currently located over western Iowa, moves
away from the area later this morning, the moisture transport will
gradually weaken. As this occurs, the showers and thunderstorms
will wane. Up to an additional 2 inches of rain will be possible
south of Interstate 90.

For this afternoon, the winds fields aloft will weakening across
the region. As partly sunny skies develop, anticipate that the
0-1 km mean layer CAPES will climb up to 1000 J/kg. As outflow
boundaries interact with the front across northern Iowa and
southern Wisconsin, expect isolated to scattered showers and
storms to develop. A few of these storms may produce hail up to
quarters and wind damage. These storms will then weaken as we lose
the diurnal heating during the afternoon.

For tonight, the CAM models continue to show quite a bit of
convection across the forecast area. With weak forcing across the
area, I am a bit concerned that the models may be overdoing the
rain chances and amounts for tonight.

.LONG TERM...(Friday through Wednesday)
Issued at 415 AM CDT Thu Sep 22 2016

From Friday into Friday night, a warm front will move north
through the forecast area. With much of the moisture transport
being located across the Dakotas, western Iowa, and western
Minnesota, additional rainfall amounts will likely be less than a
quarter of an inch.

From Saturday afternoon through Sunday night, a cold front will
move slowly east through the forecast area. The GFS continues to
being slightly faster than the ECMWF with moving the front out of
the area. With warm cloud layer depths of 3.5 to 4 km,
precipitable water values around 1.8 inches, and strong moisture
transport, it looks like we will see the potential of more heavy
rain across the region. If this trend continues, a Flash Flood
Watch will likely be needed.

In the wake of this front, the GFS has a closed upper level low
moving across the region. This would keep the chance of showers
and storms in the forecast through Wednesday. Meanwhile the ECMWF
keeps this low further north and the area remains dry.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 625 AM CDT Thu Sep 22 2016

Most of the pcpn has shifted south of the TAF sites, and should stay
there through the afternoon. Expecting redevelopment to the west in
the evening...tracking east into the area. Meso models suggest the
bulk of the shra/ts will be south of I-90, but close enough to
warrant some inclusion in the forecast.

Cigs should improve a bit for the afternoon, but expect them to drop
back into ifr/mvfr categories tonight, along with reductions in
vsbys from fog and any of the shower activity.

Winds will hold mostly easterly through Friday.

&&

.HYDROLOGY...
Issued at 415 AM CDT Thu Sep 22 2016

With the moisture transport weakening and remaining that way
through tonight, additional rainfall totals will be likely up to 2
inches across northeast Iowa and southwest Wisconsin. This will
aggravate the ongoing flooding.

Most of our river systems will see significant rises over the next
couple of days. We are already seeing moderate to major flooding
along the Black River. There may be even a record crest at Black
River Falls. The Cedar River is also forecast to see moderate to
major flood by this weekend. All of the other river systems in the
area will likely have at least moderate flooding.

&&

.CLIMATE...
Issued at 415 AM CDT Thu Sep 22 2016

La Crosse WI...

The 3.17 inches of rain at La Crosse Regional Airport yesterday
that fell yesterday was the 3rd highest September rainfall. Only
September 6, 1884 (5.55 inches) and September 19, 1983 (3.35
inches) had higher rainfall totals. This raised the monthly total
to 8.79 inches which is the 6th wettest September. This is the
wettest September since 1965 (10.52 inches - 2nd wettest). The
wettest September occurred in 1881 when 10.87 inches of rain fell.

Rochester MN...

The 3.60 inches of rain at Rochester International Airport that
fell yesterday was the 4th highest September rainfall. Only
September 12, 1978 (5.98 inches), September 23, 2010 (4.34
inches), and September 14, 2004 (4.04 inches) had higher rainfall
totals. This raised the monthly total to 8.25 inches which is the
6th wettest September. This is the wettest September since 2010
(9.95 inches). The wettest September occurred in 1986 when 10.50
inches of rain fell.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch until 7 PM CDT this evening for WIZ041>044-
     053>055-061.

MN...Flash Flood Watch until 7 PM CDT this evening for MNZ086>088-
     094>096.

IA...Flash Flood Watch until 7 PM CDT this evening for IAZ008>011-
018-     019-029-030.

&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION....RIECK
HYDROLOGY...BOYNE
CLIMATE...BOYNE
Hazardous weather outlook, Sep 21, 3:05 PM CDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
305 PM CDT WED SEP 21 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-221100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
305 PM CDT WED SEP 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND FROM SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IN EFFECT. PERIODIC THUNDERSTORMS WILL
CONTINUE TONIGHT. THE MAIN THREAT FROM THESE STORMS IS HEAVY
RAIN WHICH WILL RESULT IN RIVER AND FLASH FLOODING. IN
ADDITION...THERE IS A THREAT FOR LARGE HAIL...ISOLATED
TORNADOES...AND DAMAGING WINDS...ESPECIALLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STORMS CAPABLE OF PRODUCING FLASH FLOODING AND RIVER FLOODING
WILL CONTINUE THROUGH THURSDAY EVENING. DUE TO THIS...A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THIS TIME PERIOD.

PERIODIC STORMS ARE POSSIBLE FROM THURSDAY THROUGH TUESDAY. AT
THIS TIME...THE MAIN THREAT FROM THESE STORMS WILL BE LIGHTNING
AND HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

RAINFALL REPORTS AND OBSERVATIONS OF FLOODING SHOULD BE PASSED
ALONG TO US. WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...BUT
A FEW GROUPS MAY BE NEEDED IF DAMAGING WIND OR TORNADOES DEVELOP.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

SHEA

In the hours before

Local storm report, Sep 22, 2:03 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
203 AM CDT THU SEP 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 AM     HEAVY RAIN       4 NE RICEVILLE          43.40N 92.50W
09/22/2016  M2.42 INCH       HOWARD             IA   MESONET

            MESONET STATION 3 NE RICEVILLE /E4652/. THE
            DURATION OF THE HEAVY RAIN EVENT WAS 1 HOUR.

&&

DB
Local storm report, Sep 22, 2:04 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
204 AM CDT THU SEP 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 AM     FLASH FLOOD      1 SSW VIROQUA           43.55N 90.89W
09/22/2016                   VERNON             WI   LAW ENFORCEMENT

            4 FEET OF WATER ON MAIN STREET IN VIROQUA. .

&&

DB
Local storm report, Sep 22, 2:05 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
205 AM CDT THU SEP 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     FLASH FLOOD      DE SOTO                 43.43N 91.20W
09/22/2016                   VERNON             WI   LAW ENFORCEMENT

            WATER OVER HIGHWAY 35. .

&&

DB
Local storm report, Sep 22, 2:08 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
208 AM CDT THU SEP 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 AM     FLASH FLOOD      BLUFFTON                43.40N 91.92W
09/22/2016                   WINNESHIEK         IA   LAW ENFORCEMENT

            WATER OVER THE ROAD IN THE BLUFFTON AREA.

0205 AM     FLASH FLOOD      DECORAH                 43.31N 91.79W
09/22/2016                   WINNESHIEK         IA   LAW ENFORCEMENT

            CITY STREETS FLOODED.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Sep 22, 3:16 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
316 AM CDT THU SEP 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 AM     FLASH FLOOD      3 SW LANESBORO          43.69N 92.00W
09/22/2016                   FILLMORE           MN   DEPT OF HIGHWAYS

            HWY 16 WEST OF LANESBORO TO HWY 52 IS CLOSED
            BECAUSE OF HIGH WATER. .

&&

DB
Local storm report, Sep 22, 3:17 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
317 AM CDT THU SEP 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 AM     FLASH FLOOD      1 W WHALAN              43.73N 91.95W
09/22/2016                   FILLMORE           MN   DEPT OF HIGHWAYS

            HWY 16 EAST OF LANESBORO HAS MUDSLIDE
            CLOSURE, BUT SHOULD REOPEN SOON.

&&

DB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:22 PM CDTSpecial Weather StatementARXMower38 min
Sep 21, 10:50 PM CDTFlash Flood WarningARXDodge, Olmsted, Wabasha, Winona4 hr
Sep 21, 11:44 PM CDTFlash Flood WarningARXFillmore, Houston, Mower3 hr
Sep 22, 12:21 AM CDTRiver Flood WarningARXOlmsted44 hr
Sep 22, 12:39 AM CDTRiver Flood WarningARXMower53 hr
Sep 22, 12:39 AM CDTRiver Flood WarningARXMower59 hr
Sep 22, 12:39 AM CDTRiver Flood WarningARXMower41 hr
Sep 22, 12:39 AM CDTRiver Flood WarningARXMower5 days
Sep 22, 2:45 AM CDTAreal Flood WarningARXDodge, Fillmore, Mower, Olmsted, Winona12 hr
Sep 22, 6:38 AM CDTRiver Flood WarningARXWabasha3 days
Sep 22, 9:42 AM CDTRiver Flood WarningARXHouston3 days

Nearby

River Flood Warnings in Minnesota, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.